Follow
Share

Mom has been messing with her tongue for 3 weeks now because she says she feels like there is a string on it. I took her to dentist and he didn't see anything. I'm wondering if this is part of her alzheimers some way...??

This question has been closed for answers. Ask a New Question.
Find Care & Housing
Well its still going on....she has quit saying anything about it but she still tries to remove it. Her doctor and dentist both feel it is part of the brain disorder somehow since there are no physical issues with her tongue and her meds arent the issue in their opinion. I guess its just one of those things. I also recently read that folks with ALZ sometimes want to eat the same thing everyday (which she does) and also crave sweets/ice cream (which she does). I had noticed both these things and then ran onto an article which discussed both.
Helpful Answer (0)
Report

My dad has been experiencing this for over a year now. He turned 90 in May. This started happening 6 months after a gallbladder operation... He went to many different doctors and dentists. They could not find anything. He has been using all sorts of rinses and stuff...antifungal med...nothing helps. he did not experience much of this recently when he was in the hospital and rehab...I think it is the beginning stages of dementia at this point...
Helpful Answer (0)
Report

The dentist had me buy orajel as it has lidocaine in it for numbing. We tried it but as of last week, she was still messing with it. Very odd.
Helpful Answer (0)
Report

Could you spray it and numb it, for a bit?
Helpful Answer (0)
Report

Yes i think its something her brain is making her feel...the dentist said nothing is there but she says it feels like a string is laying on the very tip of her tongue.
Helpful Answer (0)
Report

My step dad kept saying he had a string in his mouth and appeared to pull it out and wind into a ball. He was in the beginning stages of dementia. This went on for quite some time.
Helpful Answer (0)
Report

I agree with Zookeeper, it could be dry mouth. I had experienced that a couple of months ago after having some surgery, it felt like I had cotton in my mouth. One side effect to blood pressure meds is also dry mouth. What worked for me was Biotene Dry Mouth spray. My Dad is now using it and he really likes it.
Helpful Answer (0)
Report

Could also be a medication side-effect. Check her meds to see if dry mouth or something like that is listed.
Helpful Answer (1)
Report

Hmm. I think the next stop needs to be an Ear/Nose/Throat or sometimes they call themselves Head & Neck Specialists. Something is going on, and since it's been that long, it's probably not just the dementia. There are lots of muscles in that tongue!
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.